Florida, 2015Damaging Wind in Florida, June 20, 2015
June 20, 2015 · NWS TBW · 1 event in 1 county or zone
Thunderstorms developed along sea breeze boundaries along the west coast of central Florida during the early afternoon. One of these storms caused downburst winds that uprooted or snapped several large trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along sea breeze boundaries along the west coast of central Florida during the early afternoon. One of these storms caused downburst winds that uprooted or snapped several large trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 20, 9:06 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 20, 9:06 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1006 AM EDT SAT JUN 20 2015
.UPDATE...
MID-LEVEL RIDGING REMAINS OVER THE REGION FOR TODAY WITH THE
SURFACE RIDGE AXIS OVER THE CENTRAL PART OF THE STATE. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED RIGHT AROUND MIDDAY AND
WILL PUSH INLAND WITH THE SEA BREEZE. THE BEST RAIN CHANCES WILL
BE FOR THESE AREAS AND ALSO FOR THE SOUTHWEST FLORIDA REGION AS
THE POSITION OF THE SURFACE RIDGE AXIS LENDS A MORE EASTERLY
FLOW THERE. ONLY A FEW ISOLATED CELLS WILL BE POSSIBLE FOR THE
NATURE COAST REGION DUE TO THE MORE ONSHORE FLOW THERE. THE
CURRENT FORECAST REFLECTS THIS THINKING WELL WITH NO MAJOR CHANGES
NEEDED AT THIS TIME.
&&
.AVIATION...
VFR CONDITIONS CONTINUE THIS MORNING AND ARE EXPECTED THROUGH THE
FORECAST PERIOD OUTSIDE OF ANY BRIEF RESTRICTIONS FROM
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE
EARLIER IN THE AFTERNOON FOR TAMPA BAY AREA TERMINALS AND THEN
MOST OF THE ACTIVITY IS EXPECTED TO SHIFT INLAND BUT WILL ALSO
REMAIN POSSIBLE OVER SOUTHWEST FLORIDA THROUGH THE EVENING.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN ACROSS THE STATE THROUGH THE NEXT
SEVERAL DAYS...KEEPING WINDS AND SEAS BELOW HEADLINES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 92 79 92 78 / 30 10 30 20
FMY 93 76 93 76 / 50 40 50 30
GIF 95 76 95 76 / 60 40 50 30
SRQ 91 76 91 76 / 30 20 30 30
BKV 93 73 93 73 / 30 10 20 20
SPG 92 78 92 79 / 20 10 20 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
UPDATE/AVIATION/MARINE...05/CARLISLE
Hazardous weather outlook, Jun 20, 3:56 AM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
456 AM EDT SAT JUN 20 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-210900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
456 AM EDT SAT JUN 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED. THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZE
BOUNDARY NEAR THE COAST BY EARLY AFTERNOON...THEN MOVE INLAND
LATER IN THE DAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...SMALL HAIL AND
FREQUENT DEADLY LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
JILLSON
Thunderstorm Wind, Sarasota
- When
- June 20, 12:00 PM EST
- Where
- Sarasota County, 1.5 mi NNW of Laurel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 27.161, -82.467
Broadcast media relayed a report and pictures of several large trees uprooted or snapped at the bases near Nokomis, FL. The trees were all in a confined area and appeared to be blown down in roughly the same direction (to the west), leading to the conclusion that the damage was caused by a small microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 20, 20151 death · 2 injured · $475,000 · EF1 · 44 events
- Damaging Winds in North Carolina, June 20, 20151 death · $1,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 20 to 21, 2015$640,000 · 4.25 in hail · 50 events
- Tornadoes and Hail in Iowa, June 20, 2015$596,000 · EF1 · 24 events
- Tornado and Hail in Virginia, June 20, 2015$155,000 · EF0 · 68 events
- Hail and Damaging Wind in North Dakota, June 20, 2015$1.4 million · 2 in hail · 7 events
- Damaging Winds in South Dakota, June 20, 2015$700,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 20, 2015$215,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in West Virginia, June 20, 2015$151,000 · 52 kt wind · 14 events
- Tornado and Damaging Winds in Virginia, June 20, 2015$78,000 · EF0 · 25 events
- Hail and Damaging Winds in Indiana, June 20 to 21, 2015$120,000 · 65 kt wind · 14 events
- Damaging Winds in North Carolina, June 20, 2015$76,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572646.